Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test


NumbskullNNumbskull Posts: 1,526
edited 06/11/2012 - 8:48 AM in Pain Medications
I switched over to Cymbalta from Cipralex for my anxiety disorders this past month. I just saw my doctor this morning, and she upped the dose from 30mg (the lowest) to 60mg per day. I also take 1800mg gabapentin daily (600mg x 3). We're hoping that the Cymbalta will also help out with the pain, as it is also prescribed for that. I was just wondering, does anyone else take this combination, has it helped you, and have you experienced any nasty side effects? I haven't so far, so fingers crossed I don't get any with this increase.
APROUD CANADIANveteranButNOTa doctor, my thoughts are my own


  • I didn't with Cymbalta and Lyrica (other than normal Lyrica side effects). I now take Cymbalta 120mg and Topamax 100 mg.
  • Thanks Mom! (do you mind me calling you that? or do you have a preference, or just "hey, you" lol) We were talking about a nerve pain med that causes weight loss, and I had just read about one, but couldn't remember what it was, but thought it may be topamax, is that the one?
    APROUD CANADIANveteranButNOTa doctor, my thoughts are my own
  • Yes. But the side effects tend to be quite a bit worse than any of the others. And it makes you lose weight by making eating not particularly enjoyable. So there are real downsides to it.

    But also, as much as I've said it doesn't work that well for me, when I've tried to go off of it I've found it does take an edge off and that I'm stuck with it!
  • Darned if you do, darned if you don't... doesn't sound like fun at all... I do enjoy eating! Sadly, can't enjoy it as much anymore, I used to say I ran to eat, but that ain't happenin' now! :P
    APROUD CANADIANveteranButNOTa doctor, my thoughts are my own
  • I took the combination and wound up dropping the Cymbalta due to undesirable side effects. I take 4800mg of Neurontin a day and started on 60mg of Cymbalta and then went to 120mg (60mg twice a day). It seemed to help some, but then I started having issues with urinary retention. Soon after that, I started having nightmares so vivid, that I was waking up and unable to shake the images from my mind no matter what I would try. These nightmares included images of dismemberment and horrible things that I wish to never experience again. I dropped the Cymbalta and the urinary retention and nightmares ceased.

Sign In or Register to comment.